MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3507490MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a revision breast augmentation with two mentor memorygel breast implant prostheses (left: 490cc, right: 510cc) and experienced bilateral capsular contracture (unknown grade) and rupture postoperatively.Due to the bilateral capsular contracture, the patient underwent bilateral removal and replacement with two mentor memorygel breast implant prostheses left catalog #: 3505501bc, left serial #: (b)(4), right catalog #: 3505751bc, right serial #: (b)(4) on (b)(6) 2021.Upon explantation, the implants were found to be ruptured.The event date was estimated as (b)(6) 2020 based on available information.This report is for the left-sided prosthesis.
 
Additional Manufacturer Narrative
On 19-nov-2021, the investigation on the suspected medical device was completed.H.6.Investigation findings appropriate term/code not available (c22) : cosmetic.On 2-dec-2021, mentor received additional information regarding the patient¿s symptoms.The baker grade of the capsular contracture is iii.On 8-dec-2021, mentor received additional information regarding the patient¿s symptoms.Initially, it was reported that bilateral rupture was observed upon explantation.However, additional information revealed that upon explantation the left-sided device was found to have a small leak, and the right-sided device was found to be intact.Investigation summary: mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed two (2) creases/folds on the posterior view.Leak testing was performed, according to the mentor procedure, and it identified a tear within one of the crease/fold measuring approximately 0.1 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.The instructions for use state that ruptures can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following may cause implants to rupture: stressing the implant during implantation or other procedures and weakening it; folding or wrinkling of the implant shell.Breast implants may also wear over time.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12822759
Report Number1645337-2021-12718
Device Sequence Number20237808
Product Code FTR
UDI-Device Identifier00081317004233
UDI-Public00081317004233
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Model Number3507490MC
Device Catalogue Number3507490MC
Device Lot Number6526500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite